My son is 24 and yet he is already thinning on top quite rapidly. This is starting to affect his confidence. Is there anything you could advise to help stop this, or encourage re-growth?
My son is 24 and has always had quite fine hair. He has plenty of it at the back, but now he’s thinning on the top quite rapidly. He’s a young man and so this hair loss is starting to affect his confidence and self-esteem. I don’t want to bring it up and upset him unless I have some kind of solution to offer. I’ve read you can ask your GP to prescribe steroids, but I worry that would have side effects. Is there anything you can advise him to do, either to encourage re-growth of hair or at the very least stop him thinning further? I would really appreciate your help.
It is highly likely your son has male-pattern hair loss (androgenetic alopecia), but a good dermatologist will want to discount other causes, such as iron deficiency (unlikely at your son’s age) or thyroid disease. Taking steroids for this type of hair loss is not suitable or safe. However, the prescription treatment ‘Regaine’ (chemical name Minoxidil), may encourage re-growth. Response rates are low (10-20 per cent), it can take six to nine months to take effect, but it’s totally safe and can be prescribed by a GP. There are also oral treatments that block male hormones (male-pattern hair loss is attributed to an oversensitivity to male hormones), the most widely known being Finasteride. Though effective, one per cent who take it suffer impotency while on the drug, so it’s a serious decision to discuss with a specialist dermatologist. He can be referred through his GP or he can find a dermatologist throughwww.britishskinfoundation.org.uk.
· Dr. Mark Goodfield is a consultant dermatologist and honorary secretary of the British Skin Foundation Read ful article…
Hair Loss Natural Solution